Alert archive / Alabama / Areal Flood Warnings in 2017
Areal Flood Warning 17, NWS Mobile, AL
NWS Mobile, AL issued this areal flood warning at Oct 8, 2017, 7:20 AM CDT for 6 counties in Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2017, 7:20 AM CDT (12:20 UTC)
- Expired
- Oct 8, 2017, 1:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 124 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Oct 8, 6:27 AM CDT, 53 minutes earlier.
Area forecast discussion, Oct 8, 6:27 AM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
627 AM CDT Sun Oct 8 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
12Z issuance...As Nate continues to track inland, expect lingering
showers through the afternoon hours over the western Florida
panhandle and interior southern Alabama. Moderate westerly winds
this afternoon (with frequent higher gusts in and around the
showers) gradually weaken and shift to more southerly tonight.
Expect the MVFR to locally IFR cigs to continue through the day.
Isolated to scattered showers then continue overnight tonight,
primarily closer to the coast, with patchy MVFR/IFR fog possible
outside of the showers. /49
&&
.PREV DISCUSSION... /issued 512 AM CDT Sun Oct 8 2017/
NEAR TERM /Now Through Sunday night/...KMOB radar is detecting
that the center of Tropical Storm Nate has crossed over the
Mississippi / Alabama state line into northern Washington county,
AL. Nate is forecast to continue moving north-northeast near 23
MPH across the northern portion of the forecast area early this
morning, approaching central Alabama. Tropical storm force winds
or frequent gusts to near tropical storm force will continue into
the early morning hours near the center of Tropical Storm Nate and
points eastward. The strong winds will continue to decrease
throughout the day, and the Tropical Storm Warning currently in
effect will likley be cancelled at 10 AM this morning.
Maximum storm surge between 5 to 8 feet across southwest Alabama
peaked overnight with the high tide, and water levels will
continue to decrease through tonight as Nate moving quickly away
from the area. Heavy rain bands across the eastern portion of the
forecast area will gradually move east, and the Flash Flood Watch
will likely be discontinued by noon.
The ongoing high surf conditions and coastal flooding will improve
throughout the day, however a high risk of rip currents will
persist through Monday evening due to long period swell that will
continue to approach the coast from the south.
High temperature today will range from 80 to 85 degrees. Low
temperatures tonight will be in the mid 70s, except for the upper
70s at the beaches. /22
SHORT TERM /Monday Through Tuesday night/...An upper level low
pressure area will move northeast from the desert southwest to the
midwest states Monday and Tuesday, while a large upper high
pressure area over the western Atlantic moves westward over the
region. Scattered to numerous showers and thunderstorms will
persist on Monday, followed by isolated to scattered showers and
thunderstorms Monday night and Tuesday. Dry conditions will return
Tuesday night.
High temperature Monday and Tuesday will range from 84 to 88
degrees. Low temperatures Monday night will range from 71 to 75
degrees, lowering slightly to between 68 to 73 degrees Tuesday
night./22
LONG TERM /Wednesday Through Saturday/...The large upper high
pressure area will persist over the region through the long term.
Meanwhile, a weak cold front approaches the region from the north
Wednesday morning will move across the forecast area and off the
coast Wednesday night. Surface high pressure will then build in
from the north across the southeast conus through the remainder
of the long term. Isolated to low-end scattered showers and
thunderstorms will linger through mid week, followed by dry
conditions Thursday night through Friday night. /22
MARINE...Tropical Storm Nate will continue to move north-
northeast across the southeast states through tonight. The strong
onshore winds will continue to decrease through tonight, with seas
gradually subsiding. The Tropical Storm Warning currently in effect
will likley be cancelled at 10 AM this morning. A light onshore flow
on Monday and Tuesday will turn to the east by midweek as a surface
ridge of high pressure builds north of the coast. A weak cold front
will then move through the area Wednesday night, followed by a light
offshore flow through the remainder of the week. /22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Tropical Storm Warning for ALZ051>060-261>266.
Flash Flood Watch through this evening for ALZ053>060.
High Rip Current Risk through Monday evening for ALZ265-266.
FL...Tropical Storm Warning for FLZ201>206.
Flash Flood Watch through this evening for FLZ203>206.
High Rip Current Risk through Monday evening for FLZ202-204-206.
MS...Tropical Storm Warning for MSZ067-075-076-078-079.
GM...Tropical Storm Warning for GMZ630>635-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Oct 8, 5:55 AM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 555 AM CDT Sun Oct 8 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-091100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 555 AM CDT Sun Oct 8 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Please see our tropical products and check our website (www.weather.gov/mob) or the National Hurricane Center (www.hurricanes.gov) for the latest updates on Tropical Storm Nate. .DAYS TWO THROUGH SEVEN...Monday through Saturday Although Nate will be moving away, a lingering threat for dangerous to potentially deadly rip currents continues along area beaches into early Monday evening. No hazardous weather is expected Monday night through Saturday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Saturday. GMZ630>635-650-655-670-675-091100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 555 AM CDT Sun Oct 8 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Please refer to the latest marine weather message issued by the National Weather Service in Mobile and the latest forecasts from the National Hurricane Center regarding Tropical Storm Nate. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time.
In the hours before
Local storm report, Oct 8, 3:13 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
313 AM CDT SUN OCT 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 AM STORM SURGE 1 SSW BATTLES WHARF 30.49N 87.93W
10/08/2017 U0.00 FT BALDWIN AL FIRE DEPT/RESCUE
WATER OVER SCENIC HWY 98 IN FRONT OF THE GRANT HOTEL
REPORTED BY FAIRHOPE PD.
0102 AM TROPICAL STORM 5 SSE PENSACOLA 30.36N 87.17W
10/08/2017 SANTA ROSA FL MESONET
39MPH WIND GUST OBSERVED AT THE GULF BREEZE HIGH SCHOOL
WEATHERSTEM SITE.
0111 AM TROPICAL STORM 2 NNW FERRY PASS 30.55N 87.22W
10/08/2017 ESCAMBIA FL MESONET
46MPH WIND GUST OBSERVED AT THE UNIVERSITY OF WEST
FLORIDA WEATHERSTEM SITE.
0122 AM TROPICAL STORM 2 S NAVARRE 30.38N 86.86W
10/08/2017 SANTA ROSA FL MESONET
46MPH WIND GUST OBSERVED AT THE NAVARRE BEACH MARINE
SCIENCE STATION WEATHERSTEM SITE.
0206 AM STORM SURGE 2 ESE SEMINOLE 30.51N 87.45W
10/08/2017 U0.00 FT BALDWIN AL FIRE DEPT/RESCUE
LOST RIVER RD IMPASSABLE DUE TO WATER OVER THE ROAD.
&&
MBLocal storm report, Oct 8, 3:18 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
318 AM CDT SUN OCT 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM STORM SURGE SSW BAYOU LA BATRE 30.40N 88.25W
10/08/2017 M5.80 FT MOBILE AL MESONET
TIDAL GAUGE AT BAYOU LA BATRE BRIDGE REPORTING 5.8 FT
MHHW.
0242 AM STORM SURGE 3 SSW DOWNTOWN MOBILE 30.65N 88.07W
10/08/2017 M5.40 FT MOBILE AL MESONET
THE TIDAL GAUGE AT COAST SECTOR MOBILE REPORTS 5.4 FT
MHHW.
0300 AM STORM SURGE 2 SW DELCHAMPS 30.38N 88.17W
10/08/2017 M5.60 FT MOBILE AL MESONET
THE TIDAL GAUGE AT WEST FOWL RIVER BRIDGE REPORTS 5.6 FT
MHHW.
&&
CLLocal storm report, Oct 8, 3:26 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
326 AM CDT SUN OCT 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM TROPICAL STORM 1 W WOODLAWN BEACH 30.39N 87.01W
10/08/2017 SANTA ROSA FL MESONET
47MPH WIND GUST AT THE WOODLAWN BEACH MIDDLE SCHOOL
WEATHERSTEM SITE.
&&
MBLocal storm report, Oct 8, 6:28 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
628 AM CDT SUN OCT 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 AM TROPICAL STORM 1 WNW BAY MINETTE 30.89N 87.79W
10/08/2017 BALDWIN AL LAW ENFORCEMENT
NUMEROUS POWER LINES REPORTED DOWN IN BAY MINETTE.
0529 AM TROPICAL STORM 2 E DESTIN 30.41N 86.46W
10/08/2017 OKALOOSA FL ASOS
THE DESTIN ASOS REPORTED A WIND GUST OF 58 MPH.
0540 AM TROPICAL STORM GRAND BAY 30.48N 88.34W
10/08/2017 MOBILE AL FIRE DEPT/RESCUE
SEVERAL TREES DOWN IN GRAND BAY. RELAYED VIA SOCIAL
MEDIA.
&&
CLLocal storm report, Oct 8, 6:59 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
659 AM CDT SUN OCT 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM STORM SURGE 2 SW PENSACOLA 30.40N 87.22W
10/08/2017 M3.10 FT ESCAMBIA FL MESONET
TIDAL GAUGE AT PENSACOLA REPORTS 3.1 FT MHHW.
0600 AM TROPICAL STORM JACKSON 31.51N 87.89W
10/08/2017 CLARKE AL EMERGENCY MNGR
TREE DOWN AT THE INTERSECTION OF DEPOT ROAD AND COMMERCE
STREET IN JACKSON.
0600 AM TROPICAL STORM GROVE HILL 31.71N 87.78W
10/08/2017 CLARKE AL EMERGENCY MNGR
CLARKE COUNTY EMA REPORTS TREES AND POWER LINES DOWN IN
GROVE HILL.
&&
CLLocal storm report, Oct 8, 7:11 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
711 AM CDT SUN OCT 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TROPICAL STORM WHATELY 31.65N 87.71W
10/08/2017 CLARKE AL EMERGENCY MNGR
CLARKE COUNTY EMA RELAYED A REPORT THAT A TREE FELL ON A
HOUSE AND TWO VEHICLES IN WHATLEY.
&&
CLThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:23 PM CDT | Special Marine Warning | MOB | 67 min | |
| Oct 7, 7:28 PM CDT | Tornado Warning | MOB | Baldwin, Mobile, Washington | 47 min |
| Oct 7, 7:28 PM CDT | Tornado Warning | MOB | Baldwin, Mobile | 32 min |
| Oct 7, 7:33 PM CDT | Special Marine Warning | MOB | 57 min | |
| Oct 7, 8:11 PM CDT | Tornado Warning | MOB | Washington | 20 min |
| Oct 7, 8:21 PM CDT | Special Marine Warning | MOB | 54 min | |
| Oct 7, 9:13 PM CDT | Tornado Warning | MOB | Baldwin | 32 min |
| Oct 7, 9:18 PM CDT | Special Marine Warning | MOB | 57 min | |
| Oct 7, 9:27 PM CDT | Tornado Warning | MOB | Baldwin | 48 min |
| Oct 7, 9:43 PM CDT | Tornado Warning | MOB | Baldwin | 32 min |
| Oct 7, 9:52 PM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| Oct 7, 10:39 PM CDT | Special Marine Warning | MOB | 36 min | |
| Oct 7, 11:01 PM CDT | Flash Flood Warning | MOB | Baldwin, Clarke, Escambia, Mobile, Monroe, Washington | 6 hr |
| Oct 7, 11:46 PM CDT | Flash Flood Warning | MOB | Baldwin, Conecuh, Escambia, Monroe | 6 hr |
| Oct 8, 1:31 AM CDT | Flash Flood Warning | MOB | Choctaw, Clarke, Conecuh, Monroe, Washington, Wilcox | 6 hr |
| Oct 8, 2:06 AM CDT | Flash Flood Warning | MOB | Conecuh, Covington, Escambia | 7 hr |
| Oct 8, 2:53 AM CDT | Flash Flood Warning | MOB | Butler, Conecuh, Covington, Monroe, Wilcox | 6 hr |
| Oct 8, 3:41 AM CDT | Areal Flood Warning | MOB | Baldwin | 6 hr |
| Oct 8, 3:51 AM CDT | Areal Flood Warning | MOB | Mobile | 6 hr |
| Oct 8, 4:46 AM CDT | Flash Flood Warning | MOB | Butler, Wilcox | 4 hr |
| Oct 8, 4:58 AM CDT | Areal Flood Warning | MOB | Baldwin, Clarke, Escambia, Mobile, Monroe, Washington | 6 hr |
| Oct 8, 5:37 AM CDT | Areal Flood Warning | MOB | Baldwin, Conecuh, Escambia, Monroe | 6 hr |
| Oct 8, 6:15 AM CDT | Flash Flood Warning | MOB | Butler, Covington, Crenshaw | 3 hr |
| Oct 8, 8:13 AM CDT | Small Craft Advisory | MOB | 17 hr | |
| Oct 8, 10:14 AM CDT | River Flood Warning | MOB | Covington, Escambia | 63 hr |
| Oct 8, 10:19 AM CDT | River Flood Warning | MOB | Mobile | 11 hr |
| Oct 8, 10:20 AM CDT | High Surf Advisory | MOB | Baldwin, Mobile | 21 hr |
| Oct 8, 11:09 AM CDT | Areal Flood Warning | MOB | Butler, Conecuh, Covington, Escambia | 6 hr |
| Oct 8, 12:58 AM CDT | Tornado Warning | MOB | Okaloosa | 32 min |
| Oct 8, 1:18 AM CDT | Tornado Warning | MOB | Okaloosa | 27 min |
| Oct 8, 10:06 AM CDT | River Flood Warning | MOB | Okaloosa | 45 hr |
| Oct 7, 9:56 PM CDT | Flash Flood Warning | MOB | George, Greene, Perry, Stone | 6 hr |
| Oct 8, 1:43 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 64 hr |
Nearby
Areal Flood Warnings in Alabama, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.